MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE NRFIT¿ LOK; PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE NRFIT¿ LOK; PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT
Catalog Number 400174
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe nrfit¿ lok had mixed product / lots.The following information was provided by the initial reporter translated from spanish to english: 10 ml medication loading syringe of the company bd, labeled as nrfit lok connection and yellow color identifying the material for the administration of perineural medication that nevertheless presents luer lok connection.The incident does not reach the patient but poses a risk of cross-connection in iv medication ports.In our center, all the material for perineural medication administration has been changed to nrfit connections to avoid intravenous cross-connection.This problem represents a violation of the safety barrier posed by this set with the risk of lethal intravenous medication administration.
 
Additional Manufacturer Narrative
Investigation results: no sample or photo was provided to our quality team for investigation.Previous investigations have revealed that potential root cause for the mixed product defect is associated with inadequate line clearance on the marking machinery and failure to follow proper procedures for goods issuing.A corrective action project was opened to further investigate this defect.A quality alert was issued to the site and associates involved in batch manufacturing were re-trained to proper manufacturing practices around line clearances, goods issues, and material handling.Furthermore, a device history record review was completed for provided lot number 1041220.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD SYRINGE NRFIT¿ LOK
Common Device Name
PISTON SYRINGE WITH NEURAXIAL CONNECTOR ¿ EPIDURAL, PERIPHERAL, AND/OR INDIRECT
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20510129
Report Number1213809-2024-00749
Device Sequence Number7969318
Product Code QEH
UDI-Device Identifier00382904001742
UDI-Public(01)00382904001742(11)211111(17)260430(10)1041220
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K192538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number400174
Device Lot Number1041220
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown